MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Model Number 254514
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Foreign Body In Patient (2687); No Code Available (3191); Swelling/ Edema (4577)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by affiliate via complaint submission tool, the absolute g-w ntnl 1.1mmx15 6pk.The procedure was an anterior cruciate ligament reconstruction.When the patient went to the control, he expressed that he had pain.Upon examination, the doctor detected a lump, subjected it to an x-ray and it was detected that a fragment of the nitinol guide had remained.I do not know how much time passed between the consultation and the removal of the material.The patient did not present any type of adverse reaction and the fragment could be removed successfully.According to the technical assistant, the nitinol guide in question was not ours but the doctor's own.The patient had to undergo a minor surgical procedure.There was inflammation and pain.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary according to the information provided, it was reported that patient presented pain and upon examination, the doctor detected a lump.Thru a x-ray analysis, a fragment of the nitinol guide was detected.The patient did not present any type of adverse reaction and the fragment could be removed successfully.The complaint device was not returned, despite the multiples attempts for product return, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary = according to the information received, it was reported that during an anterior cruciate ligament reconstruction.When the patient went to the control, he expressed that he had pain.Upon examination, the doctor detected a lump, subjected it to an x-ray and it was detected that a fragment of the nitinol guide had remained.I do not know how much time passed between the consultation and the removal of the material.The patient did not present any type of adverse reaction and the doctor has the fragment product.According to the technical assistant, the nitinol guide in question was not ours but the doctor's own.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The returned device was visual inspected, the observations revealed that the nitinol guide wire was broken and 3.4in was received as well as some scratches were found along the wire.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.No information was provided on how or when the failure has occurred; therefore, no definitive root cause could be determined.Product evaluation of the returned device indicates that the nitinol guide wire could have being jammed during the insertion of the screw over the wire, this would cause that the force applied can broke.It is possible that the surgeon may not have noticed that a part of the guide wire was broken.As per ifu- 105494, indicates that if resistance is felt during the insertion of an absorbable interference screw over the guide wire, stop and confirm that the guide wire is not entrapped.If entrapped, back out the screw and withdraw the guide wire.And follow the instructions to pull back the guide wire and avoid any damage, it is important to rotate the hex driver counterclockwise to back out the screw until the guide wire straightens, however; it cannot be conclusively affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10557552
Report Number1221934-2020-02683
Device Sequence Number11647281
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254514
Device Catalogue Number254514
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer11/12/2020
03/12/2021
03/21/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/13/2020
03/15/2021
03/22/2021
Patient Sequence Number1